Secondary Logo

Journal Logo

Institutional members access full text with Ovid®

Prolonged Cholestasis After Acute Paraquat Poisoning Through Skin Absorption

Bataller, Ramón, MD1; Bragulat, Ernest, MD2; Nogué, Santiago, MD3; Görbig, Nieves M, MD1; Bruguera, Miquel, MD1; Rodés, Juan, MD1

American Journal of Gastroenterology: May 2000 - Volume 95 - Issue 5 - p 1340–1343
doi: 10.1111/j.1572-0241.2000.02021.x
CASE REPORT: PDF Only
Buy

Ingestion of paraquat is the most common cause of fatal pesticide poisoning. Liver involvement in acute paraquat poisoning is self-limited and usually consists of cholestasis. However, long-term hepatic effects after paraquat exposition have not been described up to now, probably because of the high mortality rate of this acute poisoning. We report the case of an agricultural worker who developed persistent cholestasis after an episode of acute paraquat poisoning through skin absorption.

1Liver Unit, Department of Medicine, Hospital Clínic, University of Barcelona, Barcelona, Catalunya, Spain

2Internal Medicine Service, Department of Medicine, Hospital Clínic, University of Barcelona, Barcelona, Catalunya, Spain

3Clinical Toxicologic Unit, Department of Medicine, Hospital Clínic, University of Barcelona, Barcelona, Catalunya, Spain

Reprint requests and correspondence: Ramón Bataller, MD, Liver Unit, Hospital Clínic, Villarroel 170-08036 Barcelona, Spain.

Received 01 December 1997; accepted 12 January 1999

© The American College of Gastroenterology 2000. All Rights Reserved.
You currently do not have access to this article

To access this article:

Note: If your society membership provides full-access, you may need to login on your society website